Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 28, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 13, 2018, 6:53 PM CDT for Collingsworth County, Donley County, Wheeler County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2018, 6:53 PM CDT (23:53 UTC)
- Expired
- May 13, 2018, 8:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Collingsworth County, TX, Donley County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 106 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2990 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724
WUUS54 KAMA 132353
SVRAMA
TXC087-129-483-140100-
/O.NEW.KAMA.SV.W.0028.180513T2353Z-180514T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
653 PM CDT SUN MAY 13 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southwestern Wheeler County in the Panhandle of Texas...
Western Collingsworth County in the Panhandle of Texas...
Eastern Donley County in the Panhandle of Texas...
* Until 800 PM CDT
* At 652 PM CDT, a severe thunderstorm was located 6 miles east of
Hedley, or 9 miles north of Memphis, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Shamrock, Hedley, Lelia Lake, Dozier, Lela, Quail and Samnorwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10090 3518 10057 3519 10054 3523 10054
3533 10046 3522 10006 3475 10051
TIME...MOT...LOC 2352Z 212DEG 25KT 3487 10055
HAIL...1.25IN
WIND...60MPH
$$
LFM1 follow-up statement
879
WWUS54 KAMA 140048
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
748 PM CDT SUN MAY 13 2018
TXC129-483-140057-
/O.CAN.KAMA.SV.W.0028.000000T0000Z-180514T0100Z/
Wheeler TX-Donley TX-
748 PM CDT SUN MAY 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WHEELER AND
EASTERN DONLEY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3478 10054 3480 10054 3504 10044 3502 10025
3477 10049 3476 10050
TIME...MOT...LOC 0047Z 214DEG 25KT 3489 10042
$$
TXC087-140100-
/O.CON.KAMA.SV.W.0028.000000T0000Z-180514T0100Z/
Collingsworth TX-
748 PM CDT SUN MAY 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN COLLINGSWORTH COUNTY...
At 747 PM CDT, a severe thunderstorm was located over Quail, or 12
miles west of Wellington, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Quail.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3478 10054 3480 10054 3504 10044 3502 10025
3477 10049 3476 10050
TIME...MOT...LOC 0047Z 214DEG 25KT 3489 10042
HAIL...1.00IN
WIND...60MPH
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:32 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 13, 3:32 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
332 PM CDT Sun May 13 2018
.DISCUSSION...
Although a stubborn stationary front will have a hard time making
up its mind whether it wants to be a cold front or warm front from
day to day throughout the forecast period with weak steering flow
aloft, that pesky front will bring us several chances of rainfall
throughout the week, so thats always good to see! Except that
forecasting temperatures along the front based off where it
decides to set up, especially across the northern Texas and
Oklahoma Panhandles will be tricky, as short term numerical data
are not in accord.
Current observations show temperatures well into the 90s across
the region with low Tds to the west and good low level moisture
and southerly flow with Tds in the 50s and 60s to the east ahead
of the dryline with a Cu field already trying to develop across
eastern areas and in the Texas south plains. Across the eastern
Panhandles, we will have the best chances of seeing strong and
severe thunderstorms likely starting after 21Z through the late
evening hours. Latest meso-analysis is showing good SBCAPE of
2500-4000 J/kg across the eastern Panhandles with mid level lapse
rates above 8 C/km. However, effective shear with these storms
are quite limited and with its uni-directional profile, linear
convection is expected overtime, especially going into the early
evening hours. Individual cells should develop along a line at
first which can produce hail size up to golf ball size as storms
further develop. Large hail may continue into the evening hours,
with the primary threat shifting to damaging winds as a forward
propagating complex of storms are expected, especially as we lose
daytime heating. Can not rule out a wet microburst potential as
inverted-V soundings are present which may mix down stronger winds
in local downdraft maxima in a PWAT environment of 1.0-1.3 inch
environment. In-conjunction with weak surface flow, training of
storms may lead to some flooding potential. Low temperatures this
evening as most of our region is displaced south of the stationary
front will remain quite warm in the low to mid 60s.
As previously mentioned, throughout the remainder of the
forecast, the positioning of the front will make temperatures
challenging to forecast throughout the period. Ahead of the front,
temperatures will remain above average and with southeasterly
flow ahead of the dryline across the central and western
Panhandles, depending on the day, best chances of diurnal
thunderstorms continue to be across the eastern Panhandles. Some
of the latest 13/12Z model and probabilistic data are showing the
front progressing into the southern parts of the TX Panhandle by
Tuesday afternoon, so this may be the only day of the week with
temperatures back to near average if it pans out. As a result,
more widespread precipitation chances will exist across the
Panhandles. Wednesday through the end of the forecast period shows
the front drifting back north and parking over the northern
combined Panhandles once again with areas ahead of the dryline in
the east with the best chances of diurnal precipitation. As we
approach the coming weekend, mid level winds will be stronger and
as an upper level disturbance approaches from the Four Corners
region, better chances of widespread precipitation with more
favorable upper level dynamics are possible. High temperatures
will remain above average.
Meccariello
&&
.FIRE WEATHER...
Elevated to critical fire weather conditions are expected into the
evening hours across the western Panhandles as low RH values
between 8-15% along with winds 15-20 MPH with gusts up to 30 MPH
are expected.
Elevated fire weather conditions are expected across the far
western Panhandles tomorrow and again on Friday and Saturday.
Meccariello
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 63 92 58 78 58 / 10 20 30 30 40
Beaver OK 66 86 59 78 60 / 20 20 40 30 50
Boise City OK 54 82 53 75 53 / 10 10 20 20 30
Borger TX 67 92 59 79 61 / 10 20 30 30 40
Boys Ranch TX 60 91 57 78 58 / 10 10 20 20 30
Canyon TX 62 93 59 80 58 / 10 20 20 30 30
Clarendon TX 65 90 62 81 61 / 30 40 40 30 40
Dalhart TX 54 88 55 76 55 / 10 10 20 20 30
Guymon OK 61 83 56 78 58 / 10 10 20 30 40
Hereford TX 60 92 57 80 57 / 10 20 20 20 30
Lipscomb TX 67 91 60 77 58 / 50 30 50 30 50
Pampa TX 64 87 58 76 58 / 20 30 30 30 40
Shamrock TX 67 92 63 81 62 / 60 40 50 30 40
Wellington TX 69 93 64 84 63 / 60 40 50 30 40
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 9 PM CDT this evening for the following
zones: Dallam...Deaf Smith...Hartley...Oldham.
OK...Red Flag Warning until 9 PM CDT this evening for the following
zones: Cimarron.
&&
89/29Hazardous weather outlook, May 13, 3:40 PM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 340 PM CDT Sun May 13 2018 OKZ001>003-TXZ001>020-317-141100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 340 PM CDT Sun May 13 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Elevated to critical fire weather conditions are expected today across western portions of the Panhandles from noon until 9 pm this evening. Thunderstorms will be possible today across eastern portions of the combined Panhandles. Some storms may be strong to severe with hail and strong winds the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible Monday through Saturday across parts of the Oklahoma and Texas Panhandles. If storms develop, they will have the potential to become strong to marginally severe, with strong winds and hail the primary hazards. Elevated Fire Weather conditions may develop across the western Panhandles Monday, Friday, and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions Monday, Friday, and Saturday.
In the hours before
Local storm report, May 13, 6:21 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 W LELA 35.23N 100.38W
05/13/2018 M2.50 INCH WHEELER TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1800011
LFMLocal storm report, May 13, 6:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
630 PM CDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 12 SE WOLF CREEK PARK 36.09N 100.49W
05/13/2018 M1.50 INCH LIPSCOMB TX STORM CHASER
&&
EVENT NUMBER AMA1800012
15Local storm report, May 13, 6:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 1 W BOOKER 36.46N 100.56W
05/13/2018 M1.00 INCH OCHILTREE TX STORM CHASER
&&
EVENT NUMBER AMA1800013
15Local storm report, May 13, 6:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL BOOKER 36.46N 100.54W
05/13/2018 M0.88 INCH LIPSCOMB TX STORM CHASER
&&
EVENT NUMBER AMA1800014
15Local storm report, May 13, 6:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL ALANREED 35.21N 100.73W
05/13/2018 M1.25 INCH GRAY TX BROADCAST MEDIA
HALF DOLLAR SIZE HAIL REPORTED ALONG I-40 IN ALANREED.
&&
EVENT NUMBER AMA1800015
LFMLocal storm report, May 13, 6:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 W LELA 35.23N 100.38W
05/13/2018 M3.00 INCH WHEELER TX BROADCAST MEDIA
PICTURE OF HAIL SENT VIA TWITTER.
&&
EVENT NUMBER AMA1800016
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:01 PM CDT | Special Weather Statement | AMA | Donley | 44 min |
| May 12, 7:27 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 36 min |
| May 13, 3:39 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Oldham | 17 hr |
| May 13, 3:41 PM CDT | Special Weather Statement | AMA | Roberts | 49 min |
| May 13, 4:21 PM CDT | Special Weather Statement | AMA | Ochiltree | 39 min |
| May 13, 4:37 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree, Roberts | 83 min |
| May 13, 4:40 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 73 min |
| May 13, 4:45 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 59 min |
| May 13, 5:08 PM CDT | Special Weather Statement | AMA | Donley | 52 min |
| May 13, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 61 min |
| May 13, 5:15 PM CDT | Areal Flood Advisory | AMA | Ochiltree | 3 hr |
| May 13, 5:20 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 55 min |
| May 13, 5:25 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray | 65 min |
| May 13, 5:56 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 79 min |
| May 13, 6:06 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 36 min |
| May 13, 6:09 PM CDT | Special Weather Statement | AMA | Wheeler | 36 min |
| May 13, 6:15 PM CDT | Special Weather Statement | AMA | Wheeler | 45 min |
| May 13, 6:28 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray, Wheeler | 62 min |
| May 13, 6:44 PM CDT | Areal Flood Advisory | AMA | Lipscomb | 8 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.